Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 27, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 14, 2012, 4:16 AM EDT. It took effect at Oct 14, 2012, 8:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 14, 2012, 8:00 PM EDT
- Expired
- Oct 15, 2012, 4:04 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
190 WHUS73 KGRR 140816 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EDT SUN OCT 14 2012 LMZ847>849-141615- /O.EXT.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 416 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY. * WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15 TO 25 KNOTS LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-141615- /O.EXT.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 416 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY. * WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
252 WHUS73 KGRR 141450 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 AM EDT SUN OCT 14 2012 LMZ847>849-142300- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1050 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15 TO 25 KNOTS. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-142300- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1050 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
827 WHUS73 KGRR 141736 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 136 PM EDT SUN OCT 14 2012 LMZ847>849-150145- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 136 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTH LATE. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150145- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 136 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
501 WHUS73 KGRR 142021 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 PM EDT SUN OCT 14 2012 LMZ847>849-150430- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 421 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST GALES TO 40 KNOTS THIS EVENING. * WAVES...4 TO 6 FEET BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150430- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 421 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 10 TO 14 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
418 WHUS73 KGRR 150006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 806 PM EDT SUN OCT 14 2012 LMZ847>849-150815- /O.EXP.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 806 PM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHWEST GALESS TO 40 KNOTS DECREASING TO 30 KNOTS TOWARD DAYBREAK.. * WAVES...4 TO 7 FEET BUILDING TO 7 TO 11 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150815- /O.EXP.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 806 PM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHWEST GALES TO 45 KNOTS DECREASING TO 30 KNOTS TOWARD DAYBREAK. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
600 WHUS73 KGRR 150233 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1033 PM EDT SUN OCT 14 2012 LMZ844>849-150900- /O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1033 PM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS FOR THE REST OF TONIGHT. * WAVES...6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
720 WHUS73 KGRR 150804 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EDT MON OCT 15 2012 LMZ844>849-151615- /O.CAN.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ /O.NEW.KGRR.SC.Y.0075.121015T0804Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 KNOTS TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING SOUTH TOWARD DAYBREAK. * WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 4:07 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 14, 4:07 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT SUN OCT 14 2012
.SYNOPSIS...
ISSUED AT 407 AM EDT SUN OCT 14 2012
MORE WET WEATHER WILL BE SEEN THROUGHOUT TODAY AND TONIGHT AS LOW
PRESSURE CROSSES THE REGION. SOME AREAS WILL SEE HEAVY RAIN
AGAIN...POSSIBLY BRINGING STORM TOTAL RAINFALL SINCE SATURDAY TO
THREE INCHES. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING OVER SOUTHERN LOWER MICHIGAN AS LOW
PRESSURE SWEEPS THROUGH. THE RAIN WILL LIGHTEN UP SIGNIFICANTLY BY
EARLY MONDAY...BUT IT MAY LINER INTO THE AFTERNOON IN SOME AREAS.
SOMEWHAT QUIETER WEATHER IS EXPECTED FOR THE WORK WEEK...HOWEVER
ANOTHER GOOD CHANCE OF RAIN WILL COME DURING THE WEDNESDAY THROUGH
THURSDAY NIGHT TIME FRAME.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 407 AM EDT SUN OCT 14 2012
MAIN ISSUES WHERE MORE HEAVY RAIN IS EXPECTED ON TOP OF
YESTERDAY/S SOAKING. THEN THERE IS ALSO THE RISK OF SEVERE
WEATHER THIS AFTERNOON AND EARLY EVENING.
WILL NOT BE ISSUING ANY FLOOD HEADLINES AT THIS POINT. THE HEAVIEST
RAINS SHOULD BE FAIRLY TRANSIT WITH THIS SYSTEM TODAY...ARRIVING
IN THE SOUTH EARLY THIS MORNING...THEN SHIFTING TO THE NORTHERN
CWA BY MID DAY. AN ADDITIONAL 1.5 TO 2.0 INCHES IS POSSIBLE TODAY
INTO THIS EVENING ACROSS CENTRAL LOWER...BUT FEEL WE CAN HANDLE
THIS GIVEN THE DRY CONDITIONS PRIOR TO THIS SYSTEM SETTING IN.
ALSO THE RAIN WILL HAVE OCCURRED OVER A 36 HOUR PERIOD RATHER THAN
COMING ALL AT ONCE.
THE RISK OF SEVERE STORMS LOOKS SOMEWHAT MORE FAVORABLE...ALTHOUGH
A FEW THINGS HAVE TO ALIGN. THE KEY WILL BE THE DRY SLOT THAT CAN BE
SEEN MOVING INTO MO EARLY THIS MORNING. THE DRY SLOT WILL RACE
INTO IL EARLY THIS AFTERNOON AND MAY EVEN POKE INTO FAR SW LOWER.
THE DRY SLOT WILL BECOME INCREASINGLY UNSTABLE TOWARD MID DAY AND
WITH THE APPROACHING COLD FRONT MAY PRODUCE A LINE OF STRONG TO
SEVERE STORMS. BULK SHEAR VALUES LOOK FAVORABLE IN THE 35-40 KT
RANGE. HOWEVER...THERE IS EXPECTED TO BE LITTLE JET DYNAMIC FORCING
IN THE REGION OF THE DRY SLOT...SO IT IS SOMEWHAT QUESTIONABLE IF
STORMS WILL DEVELOP. THIS REGION WILL HAVE TO BE MONITORED. IF
STORMS DO DEVELOP...THERE WILL BE AN ISOLATED RISK OF SEVERE STORMS
FROM ROUGHLY 1 PM THROUGH 7 PM SOUTH OF A LWA-AMN LINE. STRONG
WINDS LOOK TO BE THE MAIN SEVERE THREAT WITH 50-60 KTS OF WIND AT
3-4K FT THAT COULD BE BROUGHT DOWN TO THE SURFACE WITH A STRONGER
STORM. MARGINALLY SEVERE HAIL COULD ALSO BE SEEN.
THE UPPER SYSTEM GOES NEGATIVE TILT LATER TODAY WHICH SHOULD
RESULT IN A SLOWER EXIT. THEREFORE HAVE INCREASED POPS FOR EARLY
MONDAY AS LINGERING LIGHT RAIN/DRIZZLE LOOKS LIKELY. A DRYING
TREND SHOULD FINALLY OCCUR THROUGH MONDAY AFTERNOON.
ALSO ADDED POPS ON TUESDAY NORTH OF I-96. WE WILL QUICKLY
TRANSITION TO A WARM ADVECTION PATTERN AND A FEW SHOWERS MAY BE
SEEN.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 407 AM EDT SUN OCT 14 2012
NO BIG CHANGES IN THE EXTENDED AS MODEL CONTINUITY IS GOOD. SOME
DIFFERENCES REMAIN BETWEEN THE GFS AND EURO. NORTHERN STREAM
SHORTWAVE APPROACHES TUESDAY NIGHT BUT DAMPS OUT QUICKLY WITH ONLY A
SCATTERED SHOWERS. THE WAVE BEHIND IT IS MORE ENERGETIC AS IT DIVES
OVER THE EASTERN PACIFIC RIDGE AND EVENTUALLY CUTS OFF ACROSS THE
UPPER MIDWEST OR GREAT LAKES...DEPENDING ON THE EURO OR GFS
SOLUTIONS RESPECTIVELY.
RAIN WILL BE IN THE FORECAST MOST OF THE TIME FROM WEDNESDAY THROUGH
SATURDAY AS THE UPPER LOW SPINS IN PLACE. ECMWF AND GFS BEGIN TO
DIVERGE IN HANDLING THE UPPER LOW BY THURSDAY...BUT THIS DOES NOT
HAVE APPRECIABLE IMPACT ON THE SENSIBLE WEATHER FOR LOWER MICHIGAN
UNTIL AFTER THE EXTENDED PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 743 PM EDT SAT OCT 13 2012
SEVERAL AVIATION HAZARDS TO CONTEND WITH THROUGH 00Z MON.
INSTABILITY WAS MOVING IN FROM THE SOUTH AND THIS WILL KEEP A RISK
FOR THUNDERSTORMS GOING RIGHT THROUGH MOST OF SUNDAY. STRONG
PRESSURE GRADIENT SETS UP ESPECIALLY SUNDAY FROM KAZO TO KBTL AND
KJXN. THIS WILL SUPPORT GUSTS OVER 25 KNOTS. ALSO LOTS OF LOW
LEVEL MOISTURE AND AREAS OF RAIN WILL KEEP THE RISK FOR IFR/LIFR
INTO SUNDAY. SOME VFR CEILINGS ARE TRYING TO LIFT NORTH INTO KAZO
KBTL AND KJXN TONIGHT. NOT SURE THEY WILL GET THAT FAR NORTH
TONIGHT...BUT I DID FEATURE SOME IMPROVEMENT IN THE IFR GROUP
OVERNIGHT FOR THESE TAF SITES. A SHARPER WIND SHIFT SHIFTS SOUTH
LATE SUN AFTERNOON AND SUNDAY EVENING AS THE WAVE OF LOW PRESSURE
GOES BY. WINDS WILL BE SWINGING AROUND FROM THE NORTH NORTHWEST.
&&
.MARINE...
ISSUED AT 407 AM EDT SUN OCT 14 2012
WILL HOIST A GALE WARNING FOR THIS EVENING INTO TONIGHT AS THE
DEEPENING STORM MOVES ACROSS THE AREA. A SURFACE LOW IS EXPECTED
TO TRACK ACROSS CENTRAL LAKE MICHIGAN LATE THIS AFTERNOON WITH
COLD ADVECTION RUSHING IN BEHIND IT FOR THIS EVENING. IT LOOKS
LIKE A PARTICULARLY DANGEROUS SCENARIO AS THE BAGGY GRADIENT WILL
LIKELY RESULT IN A PERIOD OF LIGHTER WINDS EARLY THIS
EVENING. MARINERS SHOULD NOT BE FOOLED BY THIS AS WINDS SHOULD
QUICKLY RAMP UP TO GALES PRIOR TO MIDNIGHT. GALES TO 40 KNOTS LOOK
LIKELY AND COULD EVEN APPROACH STORM FORCE WINDS FURTHER OUT ON
THE LAKE.
WINDS ARE EXPECTED TO GRADUALLY SIMMER INTO MONDAY.
&&
.HYDROLOGY...
ISSUED AT 407 AM EDT SUN OCT 14 2012
LOW PRESSURE WILL TRACK FROM ROUGHLY MKG TO MOP LATE TODAY. NORTH
OF THIS TRACK WIDESPREAD HEAVIER RAINS ARE EXPECTED. 1 TO 2 INCHES
OF RAIN LOOK LIKELY THROUGH MIDNIGHT. GIVEN THE DRY WEATHER
THROUGH MUCH OF THE SUMMER...THE REGION SHOULD BE ABLE TO HANDLE
THIS RAINFALL WITH PERHAPS ONLY NUISANCE TYPE FLOODING DUE TO
CLOGGED DRAINS FROM THE FALLEN LEAVES. MOST AREAS SOUTH OF THE
SURFACE LOW TRACK SHOULD SEE UNDER AN INCH OF ADDITIONAL RAIN.
HOWEVER LOCALIZED HEAVIER RAIN COULD OCCUR WITH THUNDERSTORMS THIS
AFTERNOON.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Oct 13, 2:45 PM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT SAT OCT 13 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF HEAVY RAINFALL THIS AFTERNOON AND TONIGHT WILL LEAD TO RISES ON SMALLER CREEKS AND STREAMS. PONDING OF WATER ON ROADS MAY RESULT IN HYDROPLANING... ESPECIALLY WHERE STORM DRAINS BECOME CLOGGED WITH LEAVES. THUNDERSTORMS ARE POSSIBLE TONIGHT BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY... PARTICULARLY SOUTH AND EAST OF GRAND RAPIDS. THE MAIN THREAT IS DAMAGING WIND GUSTS. STORM TOTAL RAINFALL AMOUNTS BY THE END OF SUNDAY ARE EXPECTED TO BE ONE TO THREE INCHES... WITH LOCALLY HIGHER AMOUNTS NORTHWEST OF GRAND RAPIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY... ESPECIALLY SOUTH AND EAST OF GRAND RAPIDS. LMZ844>849-140945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SUNDAY INTO MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Oct 13, 11:11 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 PM EDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HEAVY RAIN OSHTEMO 42.26N 85.68W
10/13/2012 M1.62 INCH KALAMAZOO MI TRAINED SPOTTER
RAINFALL FOR TODAY. THERE WAS SOME PONDING OF THE WATER
ON ROADWAYS DUE TO SEVERAL ROUNDS OF HEAVY RAIN.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:13 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia | 24 min |
| Oct 14, 3:27 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 48 min |
| Oct 14, 4:55 PM EDT | Special Weather Statement | GRR | Allegan, Ottawa, Van Buren | 65 min |
| Oct 14, 5:18 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more | 57 min |
| Oct 14, 5:23 PM EDT | Special Marine Warning | GRR | 60 min | |
| Oct 14, 6:16 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 8 more | 59 min |
| Oct 14, 7:12 PM EDT | Special Weather Statement | GRR | Gratiot | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.